Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Indianapolis, IN

June 2, 2007Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2007, 6:27 PM EDT for Putnam County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 6:27 PM EDT (22:27 UTC)
Expired
Jun 2, 2007, 7:05 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Putnam County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:38 PM EDTHAIL 0.881 N Cloverdale, INNICKEL HAIL REPORTED BY LAW ENFORCEMENT AT THE HIGHWAY 231 INTERCHANGE ON INTERSTATE 70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 022227
SVRIND
INC133-022315-
/O.NEW.KIND.SV.W.0034.070602T2227Z-070602T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CLOVERDALE...OR
  ABOUT 29 MILES NORTHWEST OF BLOOMINGTON...AND MOVING NORTH AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENCASTLE BY 650 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3966 8685 3962 8667 3949 8670 3946 8676
      3949 8691

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 022244
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT SAT JUN 2 2007

INC133-022315-
/O.CON.KIND.SV.W.0034.000000T0000Z-070602T2315Z/
PUTNAM-
644 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL PUTNAM COUNTY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CLOVERDALE...OR ABOUT 31 MILES EAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENCASTLE BY 650 PM EDT...

HAIL UP TO 0.88 INCHES IN DIAMETER HAS BEEN REPORTED AT INTERSTATE 
70 AND US ROUTE 231 WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3966 8685 3962 8667 3952 8669 3952 8670
      3951 8670 3949 8670 3950 8678 3953 8688

$$

PUMA
000 
WWUS53 KIND 022305
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT SAT JUN 2 2007

INC133-022315-
/O.CAN.KIND.SV.W.0034.000000T0000Z-070602T2315Z/
PUTNAM-
705 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUTNAM COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
DECREASED IN INTENSITY AND IS NO LONGER SEVERE. 


LAT...LON 3966 8685 3962 8667 3952 8669 3952 8670
      3951 8670 3949 8670 3950 8678 3953 8688

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:35 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 2, 2:35 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT SAT JUN 2 2007

.SHORT DISCUSSION...TONIGHT THROUGH MONDAY
MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS.
THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE
LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE
CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW.
THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY
A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL
AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL
AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY
SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING
THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE
INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400
MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE
AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL
GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A
CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE
IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT
THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD
COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP
VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE
ON SUNDAY NIGHT AND MONDAY.

&&

.EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY
WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE
THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER
CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH
THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY
BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY
THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL
HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD
INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF
RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD.

.AVIATION...DISCUSSION FOR 18Z TAFS

PRIMARILY VFR CONDITIONS EXPECTED THRU THE PERIOD. ONLY PROBLEMS
WILL BE SCT TSRA AND A FEW HOURS OF MVFR FOG AROUND SUNRISE.

UNSTABLE AIRMASS IS ALLOWING SCT TSRA TO DEVELOP ACROSS CENTRAL
INDIANA. NO ORGANIZED TSRA EXPECTED THIS AFTN...SO WILL JUST USE
VCTS. BRIEF IFR CONDS POSSIBLE WITH ANY THUNDERSTOM DUE TO HEAVY
RAIN.

A COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE AREA FROM IL AFT 00Z.
A LINE OF TSRA MAY MAKE IT INTO LAF AND HUF...BUT CONFIDENCE TOO LOW
TO TRY AND TIME THAT FAR OUT. REMNANTS OF LINE MAY WORK INTO IND AND
BMG BEFORE 06Z...BUT AGAIN CONFIDENCE MUCH TOO LOW ATTM TO MENTION.
WILL USE VCTS AND CB MENTION TO HIGHLIGHT POSSIBILITY.

CIGS SHOULD DROP TO BELOW 10KFT SUNDAY WITH FRONT IN THE AREA AND
PERHAPS DYING SHRA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...SH
Hazardous weather outlook, Jun 2, 5:53 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EDT SAT JUN 2 2007

INZ021-028-029-035-031000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
553 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY
OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>049-051>057-060>065-067>072-031000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE
STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:26 PM EDTSevere Thunderstorm WarningINDMontgomery34 min
Jun 2, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Clinton26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.